MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SSC04100
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the balloon catheter(subject device) failed to inflate.There was a hole in the distal segment of the balloon.There were no reported clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Initial inspection of the device noted that a rhv (rotating hemostasis valve) was attached to the guidewire was returned inserted in the balloon catheter(subject device) and guidewire could not be removed due to solidified contrast.There was dried procedural fluids noted on the catheter tip.Visual inspection revealed that attempts to flush the device and remove the guide-wire but this was unsuccessful, and it was noted that the shaft of the device was starting to kink on attempts to remove the guide-wire.During functional testing, the device was unable to be inflated due to solidified contrast media within the device, which was noted on the rhv.The contrast media was unable to be removed after soaking the device, the guidewire was removed by cutting the device towards the distal end.The balloon could not be inflated as the distal tip was blocked with contrast.The balloon could not be inspected for a hole due to the solidified contrast and the entire device was found to be blocked/occluded likely due to crystallized contrast used in the procedure.The analyzed event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as analyzed event.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the balloon catheter during the clinical procedure.Therefore, an assignable cause of procedural factors has been assigned to this investigation.

Brand Name
TRANSFORM SUPER COMPLIANT 4MM X 10MM- US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9824725
Report Number3008881809-2020-00063
Device Sequence Number19600209
Product Code MJN
UDI-Device Identifier07613327004502
UDI-Public07613327004502
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model NumberM003SSC04100
Device Catalogue NumberM003SSC04100
Device Lot Number21667486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1